Alert archive / Arizona / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Phoenix, AZ

August 27, 2013Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 27, 2013, 4:18 PM MST for Pinal County, Arizona. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2013, 4:18 PM MST (23:18 UTC)
Expired
Aug 27, 2013, 5:15 PM MST
In force
57 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Pinal County, AZ

The radar

The Phoenix radar (KIWA), 56 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 4:30 PM MSTTSTM WND GST 60Stanfield, AZDELAYED REPORT...WIND GUSTS TO 60MPH...BLOWING DUST WITH VISIBILITIES BELOW 1 MILE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2013-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2013-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
469 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
1801 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WUUS55 KPSR 272318
SVRPSR
AZC021-280015-
/O.NEW.KPSR.SV.W.0039.130827T2318Z-130828T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
418 PM MST TUE AUG 27 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
  FOR LOCATIONS 15 MILES WEST OF CASA GRANDE...STANFIELD...
   AND SURROUNDING COMMUNITIES.

* UNTIL 515 PM MST

* AT 410 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR STANFIELD...OR 15 MILES   
  WEST OF CASA GRANDE. THIS STORM WAS MOVING NORTHWEST AT 8 MILES..

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTY.

LAT...LON 3291 11209 3291 11181 3277 11175 3277 11177
      3279 11178 3279 11188 3277 11188 3277 11203
TIME...MOT...LOC 2316Z 180DEG 0KT 3287 11200

$$

HV
2 follow-up statements
531 
WWUS55 KPSR 272343
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
443 PM MST TUE AUG 27 2013

AZC021-280015-
/O.CON.KPSR.SV.W.0039.000000T0000Z-130828T0015Z/
PINAL AZ-
443 PM MST TUE AUG 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MST
FOR WEST CENTRAL PINAL COUNTY...

AT 433 PM MST...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING 
WINDS IN EXCESS OF 60 MPH WERE STILL DEVELOPING IN THE STANFIELD 
AREA...MOVING SLOWLY NORTH AT 5 MPH.  THUNDERSTORMS HAVE BEEN 
PULSING UP AND DOWN...AND PROVIDE A REAL THREAT FOR DAMAGING WINDS 
ESPECIALLY FOR THOSE LIVING IN MOBILE HOMES OR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

&&

LAT...LON 3291 11209 3291 11181 3277 11175 3277 11177
      3279 11178 3279 11188 3277 11188 3277 11203
TIME...MOT...LOC 2339Z 180DEG 0KT 3287 11200

$$

HV
732 
WWUS55 KPSR 272359
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
459 PM MST TUE AUG 27 2013

AZC021-280007-
/O.CAN.KPSR.SV.W.0039.000000T0000Z-130828T0015Z/
PINAL AZ-
459 PM MST TUE AUG 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PINAL COUNTY 15 
MILES WEST OF CASA GRANDE WAS CANCELLED AT 457 PM...

THUNDERSTORMS WEST OF CASA GRANDE HAD RAPIDLY DECREASED AND NO 
LONGER POSE A THREAT FOR SEVERE WEATHER.

HOWEVER...A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO THE EVENING 
HOURS.


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3291 11209 3291 11181 3277 11175 3277 11177
      3279 11178 3279 11188 3277 11188 3277 11203
TIME...MOT...LOC 2357Z 180DEG 0KT 3287 11200

$$

HV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:05 PM MST, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 27, 2:05 PM MST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
205 PM MST TUE AUG 27 2013

&&

.SYNOPSIS...
THUNDERSTORMS CHANCES WILL BE REDUCING BY SOMEWHAT DRIER AIR WORKING
ITS WAY IN FROM THE EAST THROUGH THE DAY ON WEDNESDAY...WITH JUST
ISOLATED STORMS FORECAST OVER THE LOWER DESERTS OF SOUTH CENTRAL
ARIZONA. AN INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED
BEGINNING WEDNESDAY EVENING...WITH EVEN A BIGGER INCREASE ON
THURSDAY AND FRIDAY AS A WEATHER DISTURBANCE APPROACHES FROM THE
SOUTH. NEAR NORMAL TEMPERATURES ON WEDNESDAY ARE EXPECTED TO FALL TO
BELOW NORMAL VALUES ON THURSDAY AND FRIDAY.

&&

.DISCUSSION...
LATEST VISUAL SATELLITE AND RADAR IMAGERY IS NOW SHOWING ISOLATED
SHOWERS AND THUNDERSTORMS DEVELOPING OVER SOUTHEAST...AND THE HIGHER
ELEVATIONS OF SOUTH-CENTRAL AND NORTHERN ARIZONA. HOWEVER...LATEST
IR IMAGERY CONTINUES TO SHOW DRIER AIR CONTINUING TO TRY TO PITCH
OFF/MIX OUT THE PLUME OF DEEP TROPICAL MOISTURE THAT IS STILL
STRETCHED FROM NORTH TO SOUTH OVER CENTRAL ARIZONA. ALSO...SURFACE
OBS ARE SHOWING SOMEWHAT DRIER AIR IS MOVING INTO SOUTHEAST AND
EAST-CENTRAL ARIZONA...WITH THE DEWPOINT AT TUCSON NOW DOWN TO 52F
FROM THE MID TO UPPER 60S EARLY THIS MORNING. LATEST HRRR MODEL RUN
CONTINUES TO DISSIPATE VIRTUALLY ANY CONVECTIVE ACTIVITY THAT TRIES
TO FORM BEFORE IT CAN MAKE ITS WAY INTO SOUTH-CENTRAL ARIZONA.
THUS...EVEN THOUGH THERE IS CERTAINLY STILL A CHANCE FOR AN ISOLATED
THUNDERSTORM ANYWHERE IN OUR CWA THIS AFTERNOON OR
EVENING...CURRENTLY BELIEVE THAT ANY ACTIVITY THAT DOES DEVELOP WILL
NOT LAST LONG...AND WE WILL CERTAINLY NOT SEE ANYTHING CLOSE TO THE
AMOUNT OF ACTIVITY THAT WE SAW LAST NIGHT

AFTER WHAT WILL BE LIKELY A QUIET MORNING TOMORROW...AN UPRAMPING IN
MONSOON ACTIVITY CONTINUES TO BE IN THE CARDS STARTING TOMORROW
EVENING...AND ESPECIALLY ON THURSDAY AND FRIDAY. LATEST MODEL OUTPUT
CONTINUES TO BRING ANOTHER PLUME OF TROPICAL MOISTURE NORTHWARD INTO
THE REGION AS A STRONG EASTERLY WAVE...THAT IS LIKELY THE REMAINS OF
TROPICAL STORM FERNAND...MOVES NORTHWESTWARD JUST OFF THE WEST COAST
OF MEXICO...EVENTUALLY ENDING OFF THE COAST OF SOUTHERN CA BY EARLY
SATURDAY. THE BIGGEST DIFFERENCES BETWEEN THE MODELS IS THE TIMING
OF THE ARRIVAL OF THE DEEP MOISTURE...WITH THE NAM BEGINNING TO MOVE
IT INTO SOUTHERN ARIZONA BY LATE WEDNESDAY NIGHT...AND THE GFS AND
ECMWF NOT MOVING IT IN UNTIL THURSDAY MORNING. THERE ARE ALSO
DIFFERENCES IN THE AMOUNT OF MOISTURE THAT IS IMPORTED INTO THE
REGION...WITH THE GFS AND NAM PUSHING PWAT VALUES INTO THE 2.00-2.40
INCH RANGE...AND THE ECMWF ONLY PUSHING VALUES INTO THE 1.75-2.00
RANGE. EITHER WAY...IT LOOKS LIKE THAT ANOTHER ROUND OF WIDESPREAD
WETTING RAINS IS LIKELY OVER THE REGION...WITH THE MOISTURE-RICH
ENVIRONMENT LIKELY LEADING TO LOCALLY HEAVY DOWNPOURS AND POSSIBLE
LOCAL FLOODING ISSUES. TEMPERATURES ON THURSDAY AND FRIDAY QUITE
LIKELY WILL BE KEPT IN THE 90S ACROSS THE LOWER DESERTS BY ALL THE
CLOUDS AND RAIN THAT IS EXPECTED OVER THE REGION...WITH PERHAPS SOME
ISOLATED AREAS NOT GETTING OUT OF THE 80S ON AT LEAST ONE OF THE
DAYS.

FORECAST UNCERTAINTY CONTINUES TO BE AN ISSUE OVER THE WEEKEND...AS
ECMWF FORECASTS BEGINNING TO SCOUR OUT SOME MOISTURE WHILE
RETROGRADING RIDGING AND SUBSIDENCE INTO THE REGION...WHILE GFS
FORECASTS MAINTAIN WEAK PERTURBATIONS AND FAVORABLE MOIST VERTICAL
MOTION PROFILES. EITHER SCENARIO APPEARS EQUALLY LIKELY AT THIS
TIME...AND COULD NOT JUSTIFY ADVERTISING A FORECAST TERRIBLY FAR
ABOVE CLIMATOLOGY GIVEN THE OVERALL UNCERTAINTY AND LOWER FORECAST
CONFIDENCE.

&&

.AVIATION...
ALTHOUGH THE ATMOSPHERE OVER THE SOUTHCENTRAL DESERTS WAS WORKED
OVER FAIRLY HEAVILY LAST NIGHT...WITH WIDESPREAD THUNDERSTORM RAINS
COOLING THE BOUNDARY LAYER...MESOANALYSIS GRAPHICS SHOW HIGH CAPE
VALUES DEVELOPING FROM WESTERN MARICOPA COUNTY SOUTH AND EAST INTO
PIMA COUNTY. SUFFICIENT SUNSHINE OVER SERN AZ HAS ALLOWED CONVECTION
TO BEGIN DEVELOPING AGAIN AND STEERING FLOW IS AGAIN FROM THE
SOUTHEAST.

CENTRAL DESERT TAFS DO NOT REFLECT A THUNDERSTORM THREAT AT THIS
TIME...HOWEVER POTENTIAL IS GROWING THAT ISOLATED STORMS MAY DEVELOP
AND MOVE INTO THE AIRFIELDS LATER THIS AFTERNOON...PROBABLY AFTER 4
PM...AND BRING GUSTY WINDS AND HEAVY RAIN ONCE AGAIN. USUALLY IT IS
VERY HARD TO GET TWO CONSECUTIVE ACTIVE WEATHER DAYS IN THE SAME
AREA BUT WE ARE STILL QUITE MOIST AND INSTABILITY IS GROWING. WE
WILL CONTINUE TO MONITOR THE GROWING THREAT...AND WILL UPDATE THE
TAFS TO INCLUDE VCTS OR TEMPO TSRA SHOULD THE CHANCE FOR STORMS
CONTINUE TO INCREASE.

THERE WILL BE INCREASING CHANCES FOR AFTN/EVE THUNDERSTORMS IN THE
CENTRAL DESERTS TOMORROW...AND THEN INTO THE DAY ON THURSDAY AS
TROPICAL MOISTURE FROM FERNAND MOVES INTO THE AREA.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
FEW TO SCATTERED MID AND HIGH LEVEL CLOUDS ARE EXPECTED THROUGH THE
TAF PERIOD WITH WINDS LESS THAN 10 KNOTS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
FRIDAY THROUGH TUESDAY...
TROPICAL MOISTURE FROM FORMER TROPICAL STORM FERNAND WILL SWEEP INTO
THE REGION FROM THE SOUTHEAST ON FRIDAY...LEADING TO A GOOD CHANCE
OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN. MOISTURE WILL
LINGER THROUGH THE WEEKEND...LEADING TO AN ELEVATED THREAT OF
THUNDERSTORMS...AND THEN THIN SOMEWHAT EARLY NEXT WEEK AS NORMAL
MONSOONAL CONDITIONS WILL PREVAIL. MINIMUM RELATIVE HUMIDITIES WILL
BE VERY HIGH THROUGH THE WEEKEND...MOSTLY GREATER THAN 30 PERCENT
OVER THE DESERTS...AND THEN WILL FALL INTO THE 20S BY MONDAY.
TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS THROUGH THE FIVE DAY
PERIOD. WINDS WILL BE GENERALLY ON THE LIGHT SIDE EACH DAY FOLLOWING
NORMAL DIURNAL TENDENCIES WITH TYPICAL AFTERNOON GUSTINESS...
ESPECIALLY OVER FAVORED HIGHER TERRAIN LOCATIONS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...PERCHA/MO
AVIATION....CB
FIRE WEATHER...CB
Hazardous weather outlook, Aug 27, 4:38 AM MST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
438 AM MST TUE AUG 27 2013

AZZ020>023-025>028-CAZ030>033-281200-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
438 AM MST TUE AUG 27 2013 /438 AM PDT TUE AUG 27 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. THE
PRIMARY HAZARDS ARE BRIEF HEAVY DOWNPOURS...GUSTY WINDS...AND DEADLY
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ORGANIZED THUNDERSTORM CHANCES WILL BEGIN TO INCREASE WEDNESDAY
AFTERNOON AND EVENING...WITH BETTER CHANCES FOR MORE EXPANSIVE
THUNDERSTORM ACTIVITY ARRIVING THURSDAY AND FRIDAY. THE PRIMARY
WEATHER HAZARDS WILL BE GUSTY WINDS IN EXCESS OF 40 MPH...DEADLY
LIGHTNING...LOCALLY HEAVY RAIN LEADING TO FLOODING OF WASHES AND LOW
LYING AREAS. AREAS OF BLOWING DUST MAY ALSO BE POSSIBLE WITH
THUNDERSTORM OUTFLOWS. A SLIGHT CHANCE FOR AFTERNOON AND EVENING
THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ024-281200-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
438 AM MST TUE AUG 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE
PRIMARY WEATHER HAZARD IS LOCALLY HEAVY RAIN AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORM CHANCES WILL BEGIN TO INCREASE WEDNESDAY
AFTERNOON AND EVENING...WITH BETTER CHANCES FOR MORE EXPANSIVE
THUNDERSTORM ACTIVITY ARRIVING THURSDAY AND FRIDAY. THE PRIMARY
WEATHER HAZARDS WILL BE GUSTY WINDS IN EXCESS OF 40 MPH...DEADLY
LIGHTNING...LOCALLY HEAVY RAIN LEADING TO FLOODING OF WASHES AND LOW
LYING AREAS. AFTERNOON AND EVENING THUNDERSTORM CHANCES WILL CONTINUE
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Aug 27, 12:26 PM MST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1226 PM MST TUE AUG 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     GILBERT                 33.33N 111.76W
08/26/2013                   MARICOPA           AZ   TRAINED SPOTTER

            TREE DOWNED IN FAR SOUTH GILBERT NEAR CHANDLER HEIGHTS
            AND HIGLEY AREA.

&&

EVENT NUMBER PSR1300161

PSR
Local storm report, Aug 27, 12:29 PM MST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1229 PM MST TUE AUG 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     GILBERT                 33.33N 111.76W
08/26/2013                   MARICOPA           AZ   TRAINED SPOTTER

            LARGE BRANCHES BROKEN IN FAR SOUTH GILBERT NEAR
            CHANDLER HEIGHTS AND HIGLEY AREA.

&&

EVENT NUMBER PSR1300162

PSR
Special weather statement, Aug 27, 1:59 PM MST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
159 PM MST TUE AUG 27 2013

AZZ023-024-272145-
MARICOPA AZ-
159 PM MST TUE AUG 27 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 245 PM MST

AT 148 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MCDOWELL MOUNTAIN PARK...MOVING NORTH AT 7
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   DESERT MOUNTAIN...

LAT...LON 3386 11202 3395 11187 3396 11169 3366 11165
      3361 11186
TIME...MOT...LOC 2058Z 164DEG 4KT 3373 11178

SAWTELLE
Special weather statement, Aug 27, 2:17 PM MST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
217 PM MST TUE AUG 27 2013

AZZ023-028-272200-
PINAL AZ-MARICOPA AZ-
217 PM MST TUE AUG 27 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 300 PM MST

AT 212 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF FLORENCE...MOVING NORTHWEST AT 5
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   MAGMA...

LAT...LON 3321 11166 3336 11139 3310 11124 3299 11142
TIME...MOT...LOC 2117Z 146DEG 4KT 3312 11139

PERCHA
Special weather statement, Aug 27, 2:50 PM MST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
250 PM MST TUE AUG 27 2013

AZZ023-024-028-272230-
PINAL AZ-MARICOPA AZ-
250 PM MST TUE AUG 27 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 330 PM MST

AT 247 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR USERY MOUNTAIN PARK...MOVING NORTHWEST AT 10
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   EAST MESA...
   USERY MOUNTAIN PARK...
   FALCON FIELD AIRPORT AND  SALT RIVER TUBING RECREATION AREA...
   GRANITE REEF DAM...
   FOUNTAIN HILLS...

LAT...LON 3356 11190 3371 11167 3343 11146 3332 11163
TIME...MOT...LOC 2150Z 142DEG 9KT 3345 11161

PERCHA
Special weather statement, Aug 27, 2:58 PM MST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
258 PM MST TUE AUG 27 2013

AZZ023-028-272245-
PINAL AZ-MARICOPA AZ-
258 PM MST TUE AUG 27 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 345 PM MST

AT 253 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MAGMA...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   SAN TAN VALLEY...
   ENCANTERA...
   QUEEN CREEK AND  CHANDLER HEIGHTS...

LAT...LON 3326 11174 3336 11154 3312 11133 3303 11149
TIME...MOT...LOC 2158Z 139DEG 11KT 3314 11148

PERCHA

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 5:01 PM MSTBlowing Dust AdvisoryPSR119 min
Aug 26, 5:10 PM MSTAreal Flood AdvisoryPSRGila, Maricopa110 min
Aug 26, 5:12 PM MSTDust Storm WarningPSR2 hr
Aug 26, 5:21 PM MSTSpecial Weather StatementPSRPinal39 min
Aug 26, 5:26 PM MSTSevere Thunderstorm WarningPSRPinal19 min
Aug 26, 5:47 PM MSTSevere Thunderstorm WarningPSRPinal58 min
Aug 26, 5:54 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal111 min
Aug 26, 6:10 PM MSTFlash Flood WarningPSRPinal2 hr
Aug 26, 6:21 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal24 min
Aug 26, 6:35 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal25 min
Aug 26, 6:36 PM MSTFlash Flood WarningPSRMaricopa114 min
Aug 26, 6:55 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal110 min
Aug 26, 7:08 PM MSTSevere Thunderstorm WarningPSRMaricopa37 min
Aug 26, 7:31 PM MSTAreal Flood AdvisoryPSRMaricopa119 min
Aug 26, 8:26 PM MSTAreal Flood AdvisoryPSRMaricopa109 min
Aug 26, 9:11 PM MSTSevere Thunderstorm WarningPSRLa Paz, Maricopa34 min
Aug 26, 9:16 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa119 min
Aug 26, 10:45 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Aug 27, 1:59 PM MSTSpecial Weather StatementPSR46 min
Aug 27, 2:14 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Aug 27, 2:17 PM MSTSpecial Weather StatementPSRPinal43 min
Aug 27, 2:50 PM MSTSpecial Weather StatementPSR40 min
Aug 27, 2:58 PM MSTSpecial Weather StatementPSRPinal47 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.